Illinois Journal of Mathematics

Simple factor dressings and Bianchi–Bäcklund transformations

Joseph Cho and Yuta Ogata

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper, we directly show the known equivalence of simple factor dressings of extended frames and the classical Bianchi–Bäcklund transformations for constant mean curvature surfaces. In doing so, we show how the parameters of classical Bianchi–Bäcklund transformations can be incorporated into the simple factor dressings method.

Article information

Source
Illinois J. Math., Volume 63, Number 4 (2019), 619-631.

Dates
Received: 13 March 2019
Revised: 9 August 2019
First available in Project Euclid: 19 November 2019

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1574154086

Digital Object Identifier
doi:10.1215/00192082-7988989

Mathematical Reviews number (MathSciNet)
MR4032817

Zentralblatt MATH identifier
07136349

Subjects
Primary: 53A10: Minimal surfaces, surfaces with prescribed mean curvature [See also 49Q05, 49Q10, 53C42]
Secondary: 58J72: Correspondences and other transformation methods (e.g. Lie- Bäcklund) [See also 35A22]

Citation

Cho, Joseph; Ogata, Yuta. Simple factor dressings and Bianchi–Bäcklund transformations. Illinois J. Math. 63 (2019), no. 4, 619--631. doi:10.1215/00192082-7988989. https://projecteuclid.org/euclid.ijm/1574154086


Export citation

References

  • [1] A. V. Bäcklund, Om ytor med konstant negativ krökning, Lunds Universitets Årsskrift 19 (1883), 1–48.
  • [2] L. Bianchi, Sulla trasformazione di Bäcklund per le superficie pseudosferiche, Rend. Lincei 5 (1892), no. 1, 3–12.
  • [3] L. Bianchi, Lezioni di Geometria Differenziale, Volume II. Enrico Spoerri, Pisa, 1903.
  • [4] A. I. Bobenko, All constant mean curvature tori in $R^{3}$, $S^{3}$, $H^{3}$ in terms of theta-functions, Math. Ann. 290 (1991), no. 2, 209–245.
  • [5] A. I. Bobenko, Surfaces of constant mean curvature and integrable equations, Russian Math. Surveys 46 (1991), no. 4, 1–45.
  • [6] A. I. Bobenko, “Surfaces in Terms of $2$ by $2$ Matrices. Old and New Integrable Cases” in Harmonic Maps and Integrable Systems, Aspects Math. E23, 83–127. Friedr. Vieweg, Braunschweig, 1994.
  • [7] F. E. Burstall, “Isothermic Surfaces: Conformal Geometry, Clifford Algebras and Integrable Systems” in Integrable Systems, Geometry, and Topology, AMS/IP Stud. Adv. Math. 36, 1–82, Amer. Math. Soc. Providence, RI, 2006.
  • [8] F. E. Burstall, J. Dorfmeister, K. Leschke, and A. C. Quintino, Darboux transforms and simple factor dressing of constant mean curvature surfaces, Manuscripta Math. 140 (2013), nos. 1–2, 213–236.
  • [9] F. E. Burstall and F. Pedit, Dressing orbits of harmonic maps, Duke Math. J. 80 (1995), no. 2, 353–382.
  • [10] G. Darboux, Sur les surfaces isothermiques, C. R. Acad. Sci. Paris 128 (1899), 1299–1305.
  • [11] J. Dorfmeister and G. Haak, Investigation and application of the dressing action on surfaces of constant mean curvature, Q. J. Math. 51 (2000), no. 1, 57–73.
  • [12] J. Dorfmeister and G. Haak, Construction of non-simply connected CMC surfaces via dressing, J. Math. Soc. Japan 55 (2003), no. 2, 335–364.
  • [13] J. Dorfmeister and M. Kilian, Dressing preserving the fundamental group, Differential Geom. Appl. 23 (2005), no. 2, 176–204.
  • [14] J. Dorfmeister, F. Pedit, and H. Wu, Weierstrass type representation of harmonic maps into symmetric spaces, Comm. Anal. Geom. 6 (1998), no. 4, 633–668.
  • [15] J. Dorfmeister and H. Wu, Constant mean curvature surfaces and loop groups, J. Reine Angew. Math. 440 (1993), 43–76.
  • [16] U. Hertrich-Jeromin. Introduction to Möbius Differential Geometry, London Math. Soc. Lecture Note Ser. 300, Cambridge Univ. Press, Cambridge, 2003.
  • [17] U. Hertrich-Jeromin and F. Pedit, Remarks on the Darboux transform of isothermic surfaces, Doc. Math. 2 (1997), 313–333.
  • [18] M. Kilian, Constant mean curvature cylinders. Ph.D. dissertation, University of Massachusetts, Amherst, 2000.
  • [19] M. Kilian, N. Schmitt, and I. Sterling, Dressing CMC $n$-noids, Math. Z. 246 (2004), no. 3, 501–519.
  • [20] S.-P. Kobayashi, Bubbletons in 3-dimensional space forms, Balkan J. Geom. Appl. 9 (2004), no. 1, 44–68.
  • [21] S.-P. Kobayashi, Asymptotics of ends of constant mean curvature surfaces with bubbletons, Proc. Amer. Math. Soc. 136 (2008), no. 4, 1433–1443.
  • [22] S.-P. Kobayashi and J. Inoguchi, Characterizations of Bianchi–Bäcklund transformations of constant mean curvature surfaces, Internat. J. Math. 16 (2005), no. 2, 101–110.
  • [23] A. Mahler. Bianchi–Bäcklund transformations for constant mean curvature surfaces with umbilics—Theory and applications. Ph.D. dissertation, University of Toledo, 2002.
  • [24] R. Pacheco, Bianchi–Bäcklund transforms and dressing actions, revisited, Geom. Dedicata 146 (2010), 85–99.
  • [25] I. Sterling and H. C. Wente, Existence and classification of constant mean curvature multibubbletons of finite and infinite type, Indiana Univ. Math. J. 42 (1993), no. 4. 1239–1266.
  • [26] A. Sym, “Soliton surfaces and their applications (soliton geometry from spectral problems)” in Geometric Aspects of the Einstein Equations and Integrable Systems (Scheveningen, 1984), Lecture Notes in Phys. 239, 154–231. Springer, Berlin, 1985.
  • [27] C.-L. Terng and K. Uhlenbeck, Bäcklund transformations and loop group actions, Comm. Pure Appl. Math. 53 (2000), no. 1, 1–75.
  • [28] K. Uhlenbeck, Harmonic maps into lie groups: classical solutions of the chiral model, J. Differential Geom. 30 (1989), no. 1, 1–50.
  • [29] V. E. Zakharov and A. B. Šabat, Integration of the nonlinear equations of mathematical physics by the method of the inverse scattering problem. ii, Funktsional. Anal. i Prilozhen. 13 (1979), no. 3, 13–22.